MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, 5 FR., SEMI-FLEXIBLE; A2499

OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, 5 FR., SEMI-FLEXIBLE; A2499
Model Number A2499
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a diagnostic left ureteroscopy for suspected urothelial neoplasm of the kidney, when closing the branches of the subject device during the second biopsy attempt the forceps were dislodged and the two branches remained with the ureteral lumen.With the aid of the zerotip basked, one of the two branches was retrieved.Several attempts to retrieve the second branch were unsuccessful due to the presence of clots and disease obliterating the ureteral lumen.Intraoperative fluoroscopic imaging was performed to confirm the presence of the retained branch.The procedure was completed, and the biopsy sample was obtained with the aid of a backup device.It was determined that no additional surgery was required at the time for removal of the retained piece as the patient was a candidate for nephroureterectomy procedure due to pathology and the fragment can be removed at that time.Unplanned antibiotic therapy was administered in the post-operative period to reduce the risk of infection.The patient was discharged after a few days of observation and scheduled for nephroureterectomy.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
Update to d9.This report is being supplemented to provide additional information based on the approved final investigation.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the customer.

Brand Name
BIOPSY FORCEPS, 5 FR., SEMI-FLEXIBLE
Common Device Name
A2499
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22008483
Report Number9610773-2025-03307
Device Sequence Number7985293
Product Code GCP
UDI-Device Identifier04042761003476
UDI-Public04042761003476
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEREZ-ASTRO URETEROSCOPE.; ZEROTIP BASKET.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown